Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
152 Doctors are Online

Done pelvic scan. Found infection puss>50, given antibiotics. Can this cause infertility?

I went to see a doctor on 18/7/2012 and he suggested a pelvic scan which showed the following uterus anteverted, non-gravid and normal myometrial echopattern Ovaries appear normal in size and echopattern Endometrial thickiness of 1.1cm Mild flee fluid noted in POD No adnexal mass/cyst Count. features suggestive of PID I went back to see my doctor on31/08/2012 wet prep:pus:10-12/hpf epithelial cells:6-8/hpf I went for a follow up on September and he said the infection was still there and he prescribed strong antibiotics . However with the symptoms getting worse i went back again to see the doctor on 4/11/2012 and the HVS test showed Pus: 50 Am worried i might become infertile while still undergoing treatment since the infection Has not healed since July.Am i still fertile my monthly periods and ovulation s are normal and comes on the expected dates since then.
Asked On : Fri, 9 Nov 2012
Answers:  1 Views:  45
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests
Infertility Specialist 's  Response
First thing: Infection in pelvis is not ultrasound diagnosis. Free fluid in pelvis has many other causes than infection & antibiotics are not to be taken for that finding. Also pus cells on wet smear are of little significance unless associated with symptoms (foul smelling vaginal discharge) or some other test (like ELISA for chlamydia infection) showing infection. If infection is there & you are engaged in intercourse, its better to treat both you & your partner.
Repeated courses of antibiotics will destroy good friendly bacteria (lactobacilli) from vagina & make you susceptible to further infection. So better to avoid repeated courses of antibiotics.
Its better to consult any expert infertility specialist/gynecologist for full evaluation & further treatment.
Wish you good health.
Answered: Mon, 12 Nov 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor